Alert archive / Oklahoma / Tornado Warnings in 1999

Tornado Warning 86, NWS Norman, OK

May 4, 1999Garfield County, Noble County, Oklahoma

NWS Norman, OK issued this tornado warning at May 4, 1999, 6:15 AM CDT for Garfield County, Noble County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 1999, 6:15 AM CDT (11:15 UTC)
Expired
May 4, 1999, 6:45 AM CDT
In force
30 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garfield County, OK, Noble County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1999-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1999-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2379 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
2.4
Supercell composite
13.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KOKC 041114 RRA
TOROKC
OKC047-103-041145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
615 AM CDT TUE MAY 4 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NOBLE COUNTY
  EXTREME EASTERN GARFIELD COUNTY

* UNTIL 645 AM CDT

* AT 615 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE
  STORM WAS LOCATED 5 MILES SOUTHWEST OF LUCIEN...MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BILLINGS...LUCIEN...MARLAND...
  PERRY AND RED ROCK

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3619 9759 3619 9727 3657 9703 3658 9745

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 4, 4:00 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 4, 4:00 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT TUE MAY 4 1999

MAIN QUESTION IS WHETHER OR NOT JET MAX PUSHING OUT INTO PLAINS THIS
MORNING WILL SET OFF ANOTHER ROUND OF THUNDERSTORMS.  DEWPOINTS IN
THE 60S COVER ALL OF CENTRAL ZONES WITH VEERED WINDS AND SOMEWHAT
DRIER AIR OVER WESTERN ZONES. DONT CONSIDER THIS A TRUE DRYLINE BUT
THERE IS A CONVERGENT ZONE SET UP FROM ABOUT ALVA TO LAWTON.  LATEST
IR SAT SHOWS THICKENING MID CLOUDS WESTERN AND CENTRAL ZONES WHICH
SUPPORTS JET COMING OUT AND POTENTIAL FOR PRECIP DEVELOPMENT THIS
MORNING.

WILL PUT LOW POPS FOR THIS MORNING IN WEST WITH INCREASING POPS
CENTRAL AND EAST.  WILL MENTION SEVERE FOR ALL BUT WEST ZONES WHERE
SLIGHTLY DRIER AIR EXISTS AND WITH DRYLINE PASSAGE EARLY IN THE DAY.
ETA SHOWS 1000-2000 J/KG BY AFTERNOON CENTRAL AND EAST WHICH SEEMS
REASONABLE CONSIDERING CURRENT DEWPOINTS. SURFACE LOW PUSHING EAST
AND APPROACHING PACIFIC FRONT WILL MOVE DRYLINE EAST BY AFTERNOON.
CENTRAL AND EAST ZONES STILL UNDER THE GUN FOR SEVERE...ESPECIALLY
THIS AFTERNOON.

WILL KEEP LOW POPS FAR EAST THIS EVENING OTHERWISE DRY TONIGHT.
LITTLE CHANGES MADE FOR DAYS 2-5.  SURFACE HIGH PUSHES IN FROM THE
NORTHWEST.  UPPER LOW MOVES NORTHEAST THEN ANOTHER LOBE ROTATES
AROUND WED NIGHT-THU. WILL NOT MENTION PRECIP WITH THIS FEATURE AT
THIS TIME AND COUNT ON MOSTLY MID AND HIGH CLOUDS WITH DRIER SURFACE
RIDGE BENEATH.

FCSTID = 33
OKC   78  52  70  45 /  50  10   0   0
HBR   80  52  74  45 /  20  10   0   0
SPS   80  54  74  47 /  40  10   0   0
GAG   76  45  68  42 /  20  10   0   0
PNC   78  52  70  45 /  50  10   0   0
DUA   80  55  76  48 /  70  20   0   0

.OUN...
OK...LAKE CAUTION ALL ZONES TODAY.
TX...LAKE CAUTION ALL ZONES TODAY.

In the hours before

Local storm report, May 4, 3:59 AM CDT, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT TUE MAY  4 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    WESTERN LAWTON            OK   .88 INCH HAIL
05/03/99   COMANCHE

0435 PM    5 N LAWTON                OK   1.75 INCH HAIL
05/03/99   COMANCHE

0451 PM    5 NE LAWTON               OK   TORNADO
05/03/99   COMANCHE

0458 PM    4 W ELGIN                 OK   2.00 INCH HAIL
05/03/99   COMANCHE

0456 PM    4 S ANADARKO              OK   1.00 INCH HAIL
05/03/99   CADDO

0520 PM    3 W CYRIL                 OK   TORNADO
05/03/99   CADDO

0505 PM    2 S ALTUS                 OK   1.00 INCH HAIL
05/03/99   JACKSON

0513 PM    5 N ALTUS                 OK   4.50 INCH HAIL
05/03/99   JACKSON

0704 PM    WASHITA                   OK   2.75 INCH HAIL
05/03/99   CADDO

0640 PM    6 NE BOONE                OK   TORNADO
05/03/99   CADDO

0700 PM    1 W OKARCHE               OK   TORNADO
05/03/99   KINGFISHER

0650 PM    10 SW ANADARKO            OK   TORNADO
05/03/99   CADDO

0700 PM    5 N APACHE                OK   TORNADO
05/03/99   CADDO

0714 PM    5 N ANADARKO              OK   TORNADO
05/03/99   CADDO

0711 PM    5 W MOORE                 OK   TORNADO
05/03/99   CLEVELAND

0717 PM    7 S TUTTLE                OK   TORNADO
05/03/99   GRADY                          MULTIPLE INJURIES

0651 PM    NEWCASTLE                 OK   TORNADO
05/03/99   MCCLAIN

0655 PM    6 N BLANCHARD             OK   TORNADO
05/03/99   MCCLAIN

0715 PM    4 W MOORE                 OK   TORNADO
05/03/99   CLEVELAND

0715 PM    4 W MOORE                 OK   2.75 INCH HAIL
05/03/99   CLEVELAND

0701 PM    1 W OKARCHE               OK   TORNADO
05/03/99   KINGFISHER
Local storm report, May 4, 4:30 AM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT TUE MAY 4 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0701 PM    1 W OKARCHE               OK   TORNADO
05/03/99   CANADIAN

0724 PM    3 NW MOORE                OK   2.50 INCH HAIL
05/03/99   CLEVELAND

0750 PM    2 E DEL CITY              OK   TORNADO
05/03/99   OKLAHOMA

0743 PM    TINKER AFB                OK   TORNADO
05/03/99   OKLAHOMA

0728 PM    2 NW MOORE                OK   3.00 INCH HAIL
05/03/99   CLEVELAND

0734 PM    SE OKLAHOMA CITY          OK   TORNADO
05/03/99   OKLAHOMA

0747 PM    10 W MINCO                OK   TORNADO
05/03/99   GRADY

0757 PM    3 N MINCO                 OK   TORNADO
05/03/99   GRADY

0804 PM    CHOCTAW                   OK   TORNADO
05/03/99   OKLAHOMA

0815 PM    3 SE JONES                OK   TORNADO
05/03/99   OKLAHOMA

0834 PM    5 NW YUKON                OK   TORNADO
05/03/99   CANADIAN

0841 PM    6 N YUKON                 OK   TORNADO
05/03/99   CANADIAN

0815 PM    5 NE UNION CITY           OK   TORNADO
05/03/99   CANADIAN

0834 PM    5 NW YUKON                OK   TORNADO
05/03/99   CANADIAN

0841 PM    6 N YUKON                 OK   TORNADO
05/03/99   CANADIAN                       LARGE TORNADO

0830 PM    3 W GEARY                 OK   TORNADO
05/03/99   BLAINE

0843 PM    8 W KINGFISHER            OK   TORNADO
05/03/99   KINGFISHER

0850 PM    8 W TECUMSEH              OK   TORNADO
05/03/99   POTTAWATOMIE

0844 PM    WAUKOMIS                  OK   1.75 INCH HAIL
05/03/99   GARFIELD

0850 PM    1 NE PIEDMONT             OK   TORNADO
05/03/99   CANADIAN

0922 PM    2 NW CASHION              OK   TORNADO
05/03/99   KINGFISHER

0936 PM    2 SE CRESCENT             OK   TORNADO
05/03/99   LOGAN

1030 PM    3 SE MARSHALL             OK   63 MPH WIND GUST
05/03/99   LOGAN

1008 PM    FREDERICK                 OK   69 MPH WIND GUST
05/03/99   TILLMAN

1130 PM    MEDICINE PARK             OK   66 MPH WIND GUST
05/03/99   COMANCHE                       RECORDED BY MESONET

1002 PM    2 SE HENNESSEY            OK   TORNADO
05/03/99   KINGFISHER

1025 PM    7 E OKARCHE               OK   TORNADO
05/03/99   KINGFISHER                     LARGE TORNADO

1050 PM    3 NW GRANDFIELD           OK   68 MPH WIND GUST
05/03/99   TILLMAN

1055 PM    5 E PERRY                 OK   POWER LINES DOWN
05/03/99   NOBLE

1137 PM    7 NE CRESCENT             OK   TORNADO
05/03/99   LOGAN                          12-15 HOUSES DESTROYED

1244 AM    SEMINOLE                  OK   1.00 INCH HAIL
05/04/99   SEMINOLE

1235 AM    10 NW ADA                 OK   .75 INCH HAIL
05/04/99   PONTOTOC
Local storm report, May 4, 4:30 AM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT TUE MAY 4 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0701 PM    1 W OKARCHE               OK   TORNADO
05/03/99   CANADIAN

0724 PM    3 NW MOORE                OK   2.50 INCH HAIL
05/03/99   CLEVELAND

0750 PM    2 E DEL CITY              OK   TORNADO
05/03/99   OKLAHOMA

0743 PM    TINKER AFB                OK   TORNADO
05/03/99   OKLAHOMA

0728 PM    2 NW MOORE                OK   3.00 INCH HAIL
05/03/99   CLEVELAND

0734 PM    SE OKLAHOMA CITY          OK   TORNADO
05/03/99   OKLAHOMA

0747 PM    10 W MINCO                OK   TORNADO
05/03/99   GRADY

0757 PM    3 N MINCO                 OK   TORNADO
05/03/99   GRADY

0804 PM    CHOCTAW                   OK   TORNADO
05/03/99   OKLAHOMA

0815 PM    3 SE JONES                OK   TORNADO
05/03/99   OKLAHOMA

0834 PM    5 NW YUKON                OK   TORNADO
05/03/99   CANADIAN

0841 PM    6 N YUKON                 OK   TORNADO
05/03/99   CANADIAN

0815 PM    5 NE UNION CITY           OK   TORNADO
05/03/99   CANADIAN

0834 PM    5 NW YUKON                OK   TORNADO
05/03/99   CANADIAN

0841 PM    6 N YUKON                 OK   TORNADO
05/03/99   CANADIAN                       LARGE TORNADO

0830 PM    3 W GEARY                 OK   TORNADO
05/03/99   BLAINE

0843 PM    8 W KINGFISHER            OK   TORNADO
05/03/99   KINGFISHER

0850 PM    8 W TECUMSEH              OK   TORNADO
05/03/99   POTTAWATOMIE

0844 PM    WAUKOMIS                  OK   1.75 INCH HAIL
05/03/99   GARFIELD

0850 PM    1 NE PIEDMONT             OK   TORNADO
05/03/99   CANADIAN

0922 PM    2 NW CASHION              OK   TORNADO
05/03/99   KINGFISHER

0936 PM    2 SE CRESCENT             OK   TORNADO
05/03/99   LOGAN

1030 PM    3 SE MARSHALL             OK   63 MPH WIND GUST
05/03/99   LOGAN

1008 PM    FREDERICK                 OK   69 MPH WIND GUST
05/03/99   TILLMAN

1130 PM    MEDICINE PARK             OK   66 MPH WIND GUST
05/03/99   COMANCHE                       RECORDED BY MESONET

1002 PM    2 SE HENNESSEY            OK   TORNADO
05/03/99   KINGFISHER

1025 PM    7 E OKARCHE               OK   TORNADO
05/03/99   KINGFISHER                     LARGE TORNADO

1050 PM    3 NW GRANDFIELD           OK   68 MPH WIND GUST
05/03/99   TILLMAN

1055 PM    5 E PERRY                 OK   POWER LINES DOWN
05/03/99   NOBLE

1137 PM    7 NE CRESCENT             OK   TORNADO
05/03/99   LOGAN                          12-15 HOUSES DESTROYED

1244 AM    SEMINOLE                  OK   1.00 INCH HAIL
05/04/99   SEMINOLE

1235 AM    10 NW ADA                 OK   .75 INCH HAIL
05/04/99   PONTOTOC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:07 PM CDTTornado WarningOUNCaddo, Grady38 min
May 3, 7:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major37 min
May 3, 7:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa66 min
May 3, 7:17 PM CDTTornado WarningOUNCleveland, McClain, Oklahoma43 min
May 3, 7:21 PM CDTTornado WarningOUNAlfalfa24 min
May 3, 7:29 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major31 min
May 3, 7:38 PM CDTTornado WarningOUNAlfalfa37 min
May 3, 7:42 PM CDTTornado WarningOUNGrady33 min
May 3, 7:51 PM CDTTornado WarningOUNLincoln, Oklahoma39 min
May 3, 7:53 PM CDTTornado WarningOUNCanadian, Grady52 min
May 3, 8:02 PM CDTSevere Thunderstorm WarningOUNGrant28 min
May 3, 8:12 PM CDTTornado WarningOUNCleveland33 min
May 3, 8:23 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher52 min
May 3, 8:26 PM CDTTornado WarningOUNLincoln, Oklahoma34 min
May 3, 8:29 PM CDTTornado WarningOUNBlaine, Canadian, Kingfisher31 min
May 3, 8:31 PM CDTTornado WarningOUNPottawatomie29 min
May 3, 8:37 PM CDTSevere Thunderstorm WarningOUNGarfield23 min
May 3, 8:48 PM CDTTornado WarningOUNCanadian, Logan, Oklahoma27 min
May 3, 8:54 PM CDTTornado WarningOUNLincoln51 min
May 3, 8:56 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble49 min
May 3, 8:57 PM CDTTornado WarningOUNPottawatomie48 min
May 3, 9:06 PM CDTTornado WarningOUNKingfisher24 min
May 3, 9:11 PM CDTTornado WarningOUNLogan49 min
May 3, 9:16 PM CDTSevere Thunderstorm WarningOUNStephens44 min
May 3, 9:20 PM CDTTornado WarningOUNLincoln, Pottawatomie40 min
May 3, 9:28 PM CDTTornado WarningOUNKingfisher32 min
May 3, 9:40 PM CDTSevere Thunderstorm WarningOUNCanadian50 min
May 3, 9:46 PM CDTTornado WarningOUNGarfield29 min
May 3, 9:52 PM CDTTornado WarningOUNLincoln38 min
May 3, 9:53 PM CDTTornado WarningOUNLogan, Payne52 min
May 3, 9:55 PM CDTTornado WarningOUNKingfisher35 min
May 3, 10:08 PM CDTTornado WarningOUNCanadian37 min
May 3, 10:09 PM CDTTornado WarningOUNGarfield51 min
May 3, 10:17 PM CDTTornado WarningOUNNoble28 min
May 3, 10:20 PM CDTSevere Thunderstorm WarningOUNMajor40 min
May 3, 10:20 PM CDTTornado WarningOUNJackson, Tillman40 min
May 3, 10:24 PM CDTTornado WarningOUNKingfisher36 min
May 3, 10:26 PM CDTTornado WarningOUNLincoln34 min
May 3, 10:38 PM CDTTornado WarningOUNMajor37 min
May 3, 10:41 PM CDTTornado WarningOUNLogan34 min
May 3, 10:45 PM CDTTornado WarningOUNNoble45 min
May 3, 10:57 PM CDTTornado WarningOUNGarfield48 min
May 3, 11:01 PM CDTSevere Thunderstorm WarningOUNLincoln44 min
May 3, 11:10 PM CDTSevere Thunderstorm WarningOUNMurray50 min
May 3, 11:12 PM CDTTornado WarningOUNLogan33 min
May 3, 11:36 PM CDTSevere Thunderstorm WarningOUNPontotoc39 min
May 3, 11:38 PM CDTTornado WarningOUNPayne37 min
May 3, 11:40 PM CDTTornado WarningOUNLogan35 min
May 3, 11:45 PM CDTSevere Thunderstorm WarningOUNNoble60 min
May 3, 11:55 PM CDTTornado WarningOUNNoble35 min
May 4, 12:09 AM CDTTornado WarningOUNPayne36 min
May 4, 12:15 AM CDTSevere Thunderstorm WarningOUNMurray45 min
May 4, 12:31 AM CDTSevere Thunderstorm WarningOUNPontotoc44 min
May 4, 12:44 AM CDTSevere Thunderstorm WarningOUNHughes, Seminole46 min
May 4, 1:47 AM CDTTornado WarningOUNHughes28 min
May 4, 6:41 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma, Pottawatomie49 min
May 4, 6:45 AM CDTTornado WarningOUNKay, Noble45 min
May 4, 7:03 AM CDTSevere Thunderstorm WarningOUNCanadian, Grady42 min
May 4, 7:13 AM CDTSevere Thunderstorm WarningOUNJackson47 min
May 4, 7:28 AM CDTTornado WarningOUNCaddo, Grady47 min
May 4, 7:29 AM CDTTornado WarningOUNKay31 min
May 4, 7:41 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady49 min
May 4, 7:41 AM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma49 min
May 4, 7:44 AM CDTSevere Thunderstorm WarningOUNGarfield, Kay, Noble46 min
May 4, 7:49 AM CDTSevere Thunderstorm WarningOUNPayne41 min
May 4, 7:57 AM CDTTornado WarningOUNLincoln33 min
May 4, 8:12 AM CDTTornado WarningOUNPayne48 min
May 4, 8:28 AM CDTSevere Thunderstorm WarningOUNKay, Logan, Noble, Payne47 min
May 4, 8:28 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma47 min
May 4, 8:33 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain42 min
May 4, 8:33 AM CDTSevere Thunderstorm WarningOUNCleveland42 min
May 4, 8:55 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian50 min
May 4, 9:32 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche43 min
May 4, 9:44 AM CDTSevere Thunderstorm WarningOUNAtoka46 min
May 4, 10:11 AM CDTTornado WarningOUNAtoka34 min
May 4, 10:16 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma44 min
May 4, 11:34 AM CDTSevere Thunderstorm WarningOUNPottawatomie26 min
May 4, 11:41 AM CDTTornado WarningOUNPottawatomie, Seminole34 min
May 4, 11:47 AM CDTTornado WarningOUNCoal28 min
May 4, 12:00 PM CDTTornado WarningOUNHughes, Seminole30 min

Nearby

Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.